Starting Ami tonight any advice?

Hi everyone,

I am starting Ami at a low 10mg per night, as of tonight!

Mostly what I fear is being super tired, and gaining weight. I eat pretty well right now, so if I can just keep at it maybe I won’t have to worry.

I also read that Ami can make you lose your appetite…that is a problem cuz we need to eat regularly with these migraine brains of ours!

Any info or advice is much appreciated!

:smiley: Kathleen

Kathleen,

When I first went through this mess a very uneducated dr gave me ami bc he believed it would cure me. He said I would only need to take it for 6 weeks and then I could stop. He also gave me an rx for 75 mg a day! Can u imagine? So I went home and started the med bc I was desperate. I was literally a walking zombie for the week I was on this medication. But that was before I knew about mav. I think at 10 mg youll prob just feel a little tired. How high are you going to bid up? From my exp, which was awful, it made mav worse kind if like topamax. However I was def taking the wrong dosage and someone without mav would prob feel like a zombie at that dose lol. Alot of people say ami works wonders for them. I hope it works for you!!

Lisa

Hi Lisa!

Wow 75 mg that is crazy strong!!! No way you poor thing. And only 6 weeks, huh? Don’t we all just wish!!

I actually feel pretty okay today, not spin dizzy but I am still off balance & such. Woke up after about 9 hours sleep feeling wobbly, and tired but not as bad as I expected. Still I waited to take anything for the disequilibrium until just a little bit ago. Took .25 Xanax. That should help, if I need to I will still try the Meclizine for dizzy spells, to get back to work. But I have high hopes at the moment!! Will take a walk this afternoon; gotta get some exercise everyday if it’s at all possible.

How are you doing on the Topamax? Any movement in the right direction?

Kathleen

WOW Sovertigo that is great news!! Hope it works as well for me!

I slept like a rock, but didn’t have as much of a problem getting up in the AM as I did with Nori. Altho, to be fair, I was in really REALLY bad shape when I trialed Nori.

Anyway, I did feel a bit more positive today, and had a bit of energy as well. Just didn’t stop with the dizziness, so I took a little Xanax & it helped a little bit, maybe I should have taken more I only took .25 mg. Later on, I took 2.5 of Valium as I was dizzy & needed to take care of some things and that made me feel loaded!! Seriously, it was actually kind of fun!! :lol:

But I have bought some Meclizine, and will try that tomorrow if I get dizzy again. I am trying not to take anything else, just to test the effects of the ami on my system. However, I need to be okay next week for an interview, so that I can change to a less stressful job.

Hangin’ in! Will keep you updated!!

K

Day 2

Have had a little dry mouth both mornings, not bad.

Today’s unbalanced/disequilibrium feeling is much more pronounced. Took 12.5 mg Meclizine a few hours ago, no help, just took another dose.

If it doesn’t work, I’ll try taking a higher dose of my Xanax. Only usually take .25 mg I need something to stop this feeling.

Oh and the tinnitus is way up too!!

Any idea how long this adjustment period will last? I really need to get back to work, possibly I should take only 5 mg Ami till I get used to it??

Thanks all,

K

Previously started another thread but thought I would move it here. This is me about 2 or 3 days ago(?):

Not sure of Ami SE’s

Tinnitus thru the roof. Ear fullness quite a bit worse. Dry mouth not too bad, better than expected. Off balance and a little rotational vertigo but again, expected.

Here are the problems:

Started to feel agitated and angry yesterday.
Cried myself to sleep, which only came with Xanax. Have been sleeping great with ami, knocks me out. Not last night.
Was unable to meditate. That is a huge deal to me, meditation had helped to keep me sane throughout this whole thing.

Read the black box & stuff that came with the ami, says contact doctor if depression worsens etc etc…

Am I fitting into this category?

Has anyone ever had to start at 5mg?? Was thinking of trying that before quitting.

…and today I feel even worse. I didn’t sleep well last night. Still thinking maybe only 5 mg?? Is that even worth it?

Apparently I am going to be sensitive to all of these bloody meds. So depressing!!

Any advice is always appreciated.

Thanks,

Kathleen

Hey Kathleen!
Ugh…i wish i could help u with advice here
Do u have facebook? Theres a MAV group on there and many use ami and would be able to give u advice on thier trial and side effects.

One of the girls said it too her a few months of trial and error and dif doses while another said two weeks. Another also used a combo of Prop.
Hope this helps u!

BB

Good idea BB!

I just found them & requested to join.

Thanks!!

K

I started ami 10 mg 2 months ago and i haven’t had a migraine since then! No side effects at all except my mouth is a little bit dry (if i drink enough water in the day i don’t even feel it) and my heart beats a little faster (got that checked with a heart monitor and everything is fine).

On the GOOD side effects :

  • no migraine
  • tension headaches are less present
  • i sleep better and need less hours of sleep to be in good shape
  • i have more energy
  • i don’t feel dizzy anymore when i move from one room to another or when i suddenly change direction
  • i haven’t had a big vertigo crisis for 2 months… only small episodes
  • i haven’t taken pain medicine for 6 weeks!
  • i was prescribed low-dose aspirin a couple of months ago because i was at risk of stroke. I saw my neurologist this morning and he said i don’t have to take it anymore because my migraines are gone.

Yay!

i hope it will help you as much as it’s helped me!

Let us know how it goes :slight_smile: